MAUDE Adverse Event Report: EL.EN. ELECTRONIC ENGINEERING S.P.A. DEKA SMARTPERIO

EL.EN. ELECTRONIC ENGINEERING S.P.A. DEKA SMARTPERIO
Model Number M128A1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Loss of Range of Motion (2032); Numbness (2415); Unspecified Heart Problem (4454); Limb Pain (4836)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
In date november the 13th, 2024 our us importer, (b)(4), informed us of an adverse event in which the patient is complaining of severe pathologies that arose since the treatment performed on him for temporo mandibular joint (tmj) treatment with the device smartperio and its accessory biostimul.In the narrative provided it is reported the following: in date november the 13th, 2024 our us importer (b)(4), informed us that the clinic (b)(6) (in the persons of dr.(b)(6)) has been contacted by a patient that complaints to have been diagnosed with als (amyotrophic lateral sclerosis) following the hilt laser treatment.In the information provided the clinic forwarded information about the device involved and the subsequent communication held with the patient.No official document confirming the diagnosis of als has been shared by the patient nor through the lawyers of the parties.The only medical report shared was the bloodwork of the patient that cannot confirm the pathologies complained.The actual device involved in the event is a deka smartperio with ref m128a1 which is marketed in the us with 510(k) number k213658.The device is equipped with its accessory biostimul (emits in the ir spectrum to provide topical heating).Here below the detail of the actual device involved in the event: device name: deka smartperio.Ref: m128a1.Serial number: (b)(6).Udi: (b)(4).Moreover, in date november the 27th, 2024, we receive a communication from our us agent - (b)(6) - that forwarded us an email from the us fda in which it is attached the voluntary medwatch report #mw5161720.In the just mentioned mw is relative to an adverse event in which a patient reported of nerve damage, adverse reaction, loss of nerve feeling in whole body and cardiac issues following a tmj treatment with a deka laser.Based on the case we were already managing and the fact that the patient stated in several communication that he will proceed with the submission of the event to the fda that the case is the same.The main similarities that made us possible to determine that the case is the same are: the laser treatment is the same.The date of the event reported on patient's communication and mw report are very similar.The age of the patient matches.The outcome of the treatment, even though they do not fully match, looked very similar.The present adverse event has been evaluated as a reportable, in accordance with us fda 21 cfr part 803, in abundance of caution (the patient's pathologies has not been confirmed with formal medical reports) and to supply fda with a formal response to the voluntary medwatch report # mw5161720.
 
Additional Manufacturer Narrative
We as manufacturer of the device involved in the event performed our own investigation based on the information gathered by our us importer.Since the very first communication the patient complained to have reported of a very aggressive form of als following the laser treatment.The patient continued, in the following communication, to threaten the clinic of legal actions.The clinic required several times the clinical reports that diagnose him with als and other pathologies but never received any official document.The only formal medical reported shared by the patient were the result of the bloodwork.Clinical department supported our investigation by looking into the approved clinical reference in order to determine if there were any case in which the laser caused damage or mutation in patient's dna.The results of this research found that, the wavelength used on the involved laser (nd:yag - 1064nm) and the treatment performed on the patient, cannot interact with the dna and cannot lead to any of the pathologies reported by the patient.In fact, laser is a non-ionizing radiation.The actual device involved in the event has been evaluated in date november the 25th, 2024 by us importer authorized technician.The device has been found working properly within specifications (service report case id# (b)(4)).In date december the 3rd, 2024 we receive a communication from the us importer in which there were attached an affidavit by (b)(6) as lawyer and counsel for (b)(6) and the (b)(6).In such document the most relevant information is the one in which the patient's attorney ((b)(6)) has already represented him in other legal matters and that the patient has a history of undiagnosed neurological issues for years before he came under dr.(b)(6) care.Moreover it is reported that: to that date, neither the patient, nor any healthcare professional on his behalf, has provided dr.(b)(6), the clinical or the affiant, with any documentation that the patient is experiencing any of the alleged medical conditions that he has claimed may have been caused by the laser therapy.Up to that date, no request form the (b)(6) clinical (where the patient affirm to be under the care of) to review clinic's patient's records, nor to speak with anyone regarding the patient's care.Based on all the available information we concluded that it is not possible to confirm the pathologies claimed by the patient and that the device is unlikely to be contributory to this event.No design deficiency has been found to be contributory to the event.No corrective action/preventive action/fsca is required.The present initial report has to be considered as a final report unless fda has further questions.

Brand Name
DEKA SMARTPERIO
Common Device Name
DEKA SMARTPERIO
Manufacturer (Section D)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese 17
calenzano, firenze 50041
IT  50041
Manufacturer (Section G)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese, 17
calenzano, firenze 50041
IT   50041
Manufacturer Contact
andrea checchi
via baldanzese, 17
calenzano, firenze 50041
IT   50041
MDR Report Key20902810
Report Number3001431138-2024-00018
Device Sequence Number9032502
Product Code NVK
UDI-Device Identifier08057017760528
UDI-Public(01)08057017760528(11)211114
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K213658
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Dentist
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM128A1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Initial Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient SexMale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite